Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 83, NWS Shreveport, LA

April 10, 2004Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 4:48 PM CDT for Cherokee County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 4:48 PM CDT (21:48 UTC)
Expired
Apr 10, 2004, 5:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-692 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 102148
SVRSHV
TXC073-102245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 545 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF ALTO...OR ABOUT 17 MILES SOUTH OF RUSK...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLS BY 505 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 545 PM CDT.

LAT...LON 3151 9509 3159 9517 3164 9517 3164 9510
          3165 9508 3165 9495 3158 9493 3153 9489
          3147 9497 3147 9509

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:45 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 10, 2:45 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT APR 10 2004

.DISCUSSION...
FRONT CURRENTLY CROSSING CWA NEAR A TXK TO JACKSONVILLE LINE.
CONVECTION HAVING DIFFICULTY DEVELOPING ALONG THIS BOUNDARY
DUE TO THE SOUTHWEST LOW LEVEL FLOW. HOWEVER...OUTFLOW BOUNDARY
IS WORKING SOUTH ACROSS NORTHEAST PORTION OF CWA...AND THIS
COULD INITIATE SOME CONVECTION IN NORTH LOUISIANA AND ADJACENT
EAST TEXAS IN NEXT HOUR OR SO. FURTHER WEST...CONVECTION FIRING
IN CLOSER PROXIMITY TO UPPER TROF. THIS PRECIPITATION WILL REACH
SOUTHERN HALF OF CWA THIS EVENING...SO WILL GIVE THIS AREA
HIGHEST POPS AND MENTION OF SEVERE. HOWEVER...HEAVY RAINFALL
MAY BE THE MAIN PROBLEM...ESPECIALLY AFTER MIDNIGHT. MUCH COOLER
TEMPS EASTER SUNDAY WITH A GOOD CHANCE RAIN WILL CONTINUE OFF
AND ON THROUGHOUT THE DAY. AGAIN...SOUTHERN PORTION OF CWA WILL
CONTINUE TO HAVE BEST CHANCE. FINAL SHORT WAVE SHOULD KICK OUT
SUNDAY NIGHT...BUT WITH MAIN TROF STILL WEST OF CWA...WILL HOLD
ON TO CLOUDS AND A CHANCE OF RAIN THROUGH MONDAY. EXPECTING DRY
WEATHER TUESDAY THROUGH NEXT FRIDAY. FOR NEXT SATURDAY...GFS IS
HINTING AT SOME PRECIP WESTERN HALF OF AREA...BUT IF WEST COAST TROF
DIGS AS INDICATED...THINK THIS IS A LITTLE FAST. THUS WILL HOLD OFF
MENTION OF RAIN FOR NOW.  SOME FROST POSSIBLE EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY MORING IF SKIES CLEAR AS INDICATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  44  58 /  60  50  60  30
MLU  56  60  45  59 /  70  70  60  30
TXK  50  57  42  57 /  50  30  60  30
TYR  50  58  42  57 /  60  50  60  30
LFK  56  61  43  59 /  70  70  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Apr 10, 12:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 10 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN
MOVING INTO THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. STRONG
SURFACE HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS AHEAD
OF THE FRONTAL SYSTEM TODAY. LOOK FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP ALONG THIS FRONTAL BOUNDARY WITH THESE STORMS HAVING THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
LATER TONIGHT...AS THE FRONT SHIFTS SOUTHWARD INTO DEEP EAST TEXAS
AND NORTHEAST LOUISIANA...SOME OF THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Local storm report, Apr 10, 3:45 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             6 N DETROIT             33.75N 95.27W
04/09/2004  0.75 INCH        RED RIVER          TX   TRAINED SPOTTER

&&

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:57 PM CDTSevere Thunderstorm WarningSHVRed River63 min
Apr 9, 11:21 PM CDTSevere Thunderstorm WarningSHVRed River54 min
Apr 10, 1:07 AM CDTSevere Thunderstorm WarningSHVRed River53 min
Apr 10, 3:10 PM CDTSevere Thunderstorm WarningSHVCass65 min
Apr 10, 4:15 PM CDTSevere Thunderstorm WarningSHVCass45 min
Apr 10, 6:06 PM CDTSevere Thunderstorm WarningSHVNacogdoches54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.